# SDR 97ZZZX1820

- Difficulty date: March 28, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5926U
- Make and model: Piper PA-28-140
- Aircraft serial: 2826739
- System (JASC): 3242 · Brake
- Part: Snap Ring
- Part number: 755950
- Condition: Dislodged
- Location: Hand Brake Cyl
- Part time: 3,900 hours
- Component: 6335300
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ON 2 OUT OF 15 LAST PRE-FLIGHTS, FOUND BRAKE RESERVOIR EMPTY.  REFILLED AND LEVEL STAYED UP FOR 6 FLIGHTS, THEN WENT TOTALLY EMPTY ON NEXT FLIGHT.  DISCOVERED HAND BRAKE ACTUATING CYLINDER (PIPER P/N 63353-00/CLEVELAND 10-22) HAD DISLODGED ITS SNAP RING (P/N 755 950); THUS, CAUSING SHAFT AND INNER PISTON TO EXIT CYLINDER ANYTIME HAND BRAKE HANDLE WAS PUSHED FORWARD.  THIS, IN TURN, WOULD 'QUICK' DUMP ALL RESERVOIR FLUID OUT THROUGH ACTUATOR END AND DIRECTLY DOWN CONTROL COLUMN OPENING IN CONSOLE.
